Alert archive / Colorado / Flash Flood Watches in 2014

Flash Flood Watch 5, NWS Pueblo, CO

July 14, 20147 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 14, 2014, 5:03 PM MDT for 7 counties in Colorado. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2014, 5:03 PM MDT (23:03 UTC)
Expired
Jul 14, 2014, 9:37 PM MDT
In force
5 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WGUS65 KPUB 142303
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT MON JUL 14 2014

...HEAVY RAIN POSSIBLE FROM LATE THIS AFTERNOON INTO THIS EVENING...

.A CONTINUED VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS
SOUTHERN COLORADO. STORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING HEAVY RAIN LEADING TO THE POTENTIAL FOR FLASH
FLOODING...ESPECIALLY ACROSS THE SOUTHEASTERN COLORADO 
PLAINS FROM LATE THIS AFTERNOON INTO THIS EVENING.

COZ088-089-093>099-150500-
/O.NEW.KPUB.FF.A.0005.140714T2303Z-140715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
503 PM MDT MON JUL 14 2014

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 11 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST COLORADO... 
  INCLUDING THE FOLLOWING AREAS...BACA COUNTY...BENT COUNTY... 
  CROWLEY COUNTY...EASTERN KIOWA COUNTY...EASTERN LAS ANIMAS 
  COUNTY...OTERO COUNTY...PROWERS COUNTY...WESTERN KIOWA COUNTY 
  AND WESTERN LAS ANIMAS COUNTY. 

* UNTIL 11 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING HEAVY TO VERY HEAVY RAIN WILL
  POSSIBLE ACROSS THE AREA FROM LATE THIS AFTERNOON INTO THIS
  EVENING. STORMS COULD PRODUCE RAINFALL AMOUNTS BETWEEN 1 AND 2
  INCHES PER HOUR. THIS AMOUNT OF RAIN...WHEN COMBINED WITH
  SATURATED SOILS FROM HEAVY RAIN ACROSS THE AREA THE PREVIOUS FEW
  DAYS...WILL BE CAPABLE OF PRODUCING AN INCREASED POTENTIAL FOR
  FLASH FLOODING FROM LATE THIS AFTERNOON INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
783 
WGUS65 KPUB 150337
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
937 PM MDT MON JUL 14 2014

...FLASH FLOOD WATCH CANCELED FOR THE FAR EASTERN PLAINS...

.THE FLASH FLOOD WATCH WHICH WAS IN EFFECT FOR THE FAR EASTERN
PLAINS HAS BEEN CANCELED.

COZ088-089-093>099-150445-
/O.CAN.KPUB.FF.A.0005.000000T0000Z-140715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING THE CITIES OF...TRINIDAD...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE...
LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
937 PM MDT MON JUL 14 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST COLORADO HAS
BEEN CANCELLED. 

$$

HODANISH

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 3:53 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 14, 3:53 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT MON JUL 14 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 353 PM MDT MON JUL 14 2014

WILL KEEP THIS BRIEF DUE TO ONGOING ACTIVE CONDITIONS. MAJORITY
OF FORECAST DISTRICT TO REMAIN ACTIVE AT TIMES INTO TUESDAY AS
ELEVATED PRECIPITABLE WATERS CONTINUE IN WAKE OF
NORTH-NORTHEASTERLY SURGE THAT PUSHED ACROSS CWFA EARLIER TODAY.

IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE...
FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS TUESDAY.

ALSO...STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING
FLASH FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND
LOCATIONS THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION DURING
THE PAST THREE TO FOUR DAYS. WFO PUEBLO WILL CONTINUE TO MONITOR
CLOSELY. FINALLY...NEAR TO BELOW SEASONAL MAXIMUM TEMPERATURES
SHOULD BE NOTED OVER MOST LOCATIONS TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 353 PM MDT MON JUL 14 2014

UNSETTLED/ACTIVE METEOROLOGICAL CONDITIONS AND BELOW SEASONAL
MAXIMUM TEMPERATURES ARE EXPECTED TO CONTINUE OVER THE MAJORITY
OF THE FORECAST DISTRICT FROM TUESDAY NIGHT INTO THURSDAY AS
GENERALLY MOIST UPSLOPE FLOW ALLOWS FORECAST PRECIPITABLE WATERS
TO REMAIN ELEVATED DURING THIS TIME-FRAME.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE AT TIMES FROM TUESDAY
NIGHT INTO THURSDAY(INCLUDING BUT NOT LIMITED TO THE AREA BURN
SCARS).  AS ALWAYS...WFO PUEBLO WILL MONITOR CLOSELY.

A FEW SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
TUESDAY INTO THURSDAY TIME-FRAME AS FAVORABLE BULK LAYER
SHEARS...CAPES AND LIS INTERACT WITH THE ABUNDANT ATMOSPHERIC
MOISTURE PROFILE.

THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND
FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN
COLORADO.

&&

.AVIATION...
ISSUED AT 353 PM MDT MON JUL 14 2014

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE STILL
ANTICIPATED ACROSS SOUTHERN COLORADO BRINGING INTO THIS
EVENING...WHICH WILL BE CAPABLE OF PRODUCING GENERALLY BRIEF MVFR
AND LOCAL IFR CONDITIONS TO THE KALS...KCOS AND KPUB TAF SITES.
UPSLOPE FLOW IS THEN EXPECTED TO DEEPEN ACROSS SOUTHEASTERN
EASTERN COLORADO INTO THIS EVENING IN THE WAKE OF A NORTHERLY
SURGE...WHICH WILL BE CAPABLE OF PRODUCING MVFR AND IFR STRATUS
CONDITIONS AT TIMES TO SOUTHEASTERN COLORADO...ESPECIALLY AFTER
06Z/TUESDAY. AT THIS TIME...IT STILL APPEARS THAT KCOS WILL HAVE
THE HIGHEST POTENTIAL OF EXPERIENCING IFR CONDITIONS LATER
TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT MON JUL 14 2014

COZ058>089-093>099-151730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN
AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN
THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR
WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS
ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY
RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING
ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED
HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS.

THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED
CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND
ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY
OVER THE FAR SOUTHEASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS
TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE
HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND PLAINS ON TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE
WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 14, 3:06 PM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT MON JUL 14 2014

COZ087-088-142145-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
306 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS AND
NORTHEASTERN HUERFANO COUNTIES UNTIL 345 PM MDT...

AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF WALSENBURG...OR 34 MILES SOUTH
OF PUEBLO...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LAS
ANIMAS AND NORTHEASTERN HUERFANO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3781 10482 3788 10464 3767 10436 3753 10469
TIME...MOT...LOC 2105Z 332DEG 13KT 3778 10470

KAM
Local storm report, Jul 14, 3:38 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      4 W ELLICOTT            38.84N 104.46W
07/14/2014                   EL PASO            CO   TRAINED SPOTTER

            3 TO 5 INCHES OF WATER FLOWING ACROSS PEYTON HIGHWAY AT
            HIS LOCATION.

&&

STARK
Special weather statement, Jul 14, 4:01 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT MON JUL 14 2014

COZ074-087-088-142245-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
401 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 445 PM MDT...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AGUILAR...OR 25 MILES NORTHWEST OF
TRINIDAD...MOVING SOUTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.  RAINFALL TOTALS OF 1 TO 2 INCHES ARE ALSO POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR...BONCARBO...GULNARE AND HOEHNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3755 10482 3759 10460 3727 10436 3721 10476
TIME...MOT...LOC 2200Z 343DEG 19KT 3750 10470

KAM
Special weather statement, Jul 14, 4:45 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT MON JUL 14 2014

COZ074-088-142330-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
445 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 530 PM MDT...

AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINIDAD...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.  IN ADDITION...VERY HEAVY RAINFALL IS FALLING WITH THIS
STORM.  IT WILL BE CAPABLE OF PRODUCING FLOODING IN FLOOD PRONE
AREAS.

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...STARKVILLE...RATON PASS AND HOEHNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3733 10471 3738 10440 3700 10412 3699 10451
TIME...MOT...LOC 2244Z 329DEG 25KT 3725 10452

KAM
Local storm report, Jul 14, 4:48 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HEAVY RAIN       4 W ELLICOTT            38.84N 104.46W
07/14/2014  M1.70 INCH       EL PASO            CO   TRAINED SPOTTER

            1.70 INCHES OF RAIN FROM APPROXIMATELY 3 PM MDT TO 415
            PM MDT. STORM ALSO PRODUCED HAIL UP TO THE SIZE OF DIMES
            AT TIMES COVERING THE GROUND UP TO ONE INCH DEEP. NO
            SIGNIFICANT FLOODING NOTED AT LOCATION.

&&
Special weather statement, Jul 14, 4:48 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON JUL 14 2014

COZ060>062-064-065-069-072-073-142330-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
448 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND NORTH
CENTRAL SAGUACHE COUNTIES UNTIL 530 PM MDT...

AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MAYSVILLE...OR 42 MILES EAST OF GUNNISON...
MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALIDA...PONCHA SPRINGS...PONCHA PASS AND MAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3837 10602 3837 10634 3842 10633 3843 10625
      3848 10631 3871 10625 3873 10602
TIME...MOT...LOC 2248Z 351DEG 17KT 3862 10615

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:33 PM MDTSpecial Weather StatementPUBTeller27 min
Jul 13, 7:39 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 7:46 PM MDTSpecial Weather StatementPUBKiowa29 min
Jul 13, 9:15 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 13, 10:43 PM MDTRiver Flood WarningPUBBent17 hr
Jul 14, 12:25 AM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 14, 1:00 AM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo2 hr
Jul 14, 1:08 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas112 min
Jul 14, 1:08 AM MDTSpecial Weather StatementPUBHuerfano22 min
Jul 14, 10:15 AM MDTSpecial Weather StatementPUBTeller30 min
Jul 14, 11:36 AM MDTSpecial Weather StatementPUBProwers39 min
Jul 14, 12:07 PM MDTSevere Thunderstorm WarningPUBBent, Prowers38 min
Jul 14, 12:25 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 14, 12:43 PM MDTSevere Thunderstorm WarningPUBBent, Prowers47 min
Jul 14, 12:44 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 14, 1:04 PM MDTFlash Flood WarningPUBEl Paso116 min
Jul 14, 1:07 PM MDTSpecial Weather StatementPUBCostilla53 min
Jul 14, 1:18 PM MDTAreal Flood AdvisoryPUBFremont117 min
Jul 14, 1:21 PM MDTSpecial Weather StatementPUBBent24 min
Jul 14, 1:31 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers44 min
Jul 14, 1:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 14, 1:46 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller119 min
Jul 14, 1:51 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 14, 2:14 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 2:21 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 2:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 14, 2:28 PM MDTAreal Flood AdvisoryPUBCostilla, Las Animas3 hr
Jul 14, 2:29 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 14, 2:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 14, 2:38 PM MDTSpecial Weather StatementPUBPueblo37 min
Jul 14, 3:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 3:02 PM MDTSpecial Weather StatementPUBOtero28 min
Jul 14, 3:06 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jul 14, 3:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 3:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Jul 14, 3:19 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 14, 3:25 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 4:01 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jul 14, 4:02 PM MDTAreal Flood AdvisoryPUBCrowley, El Paso, Pueblo3 hr
Jul 14, 4:20 PM MDTFlash Flood WarningPUBCrowley, Otero, Pueblo3 hr
Jul 14, 4:32 PM MDTFlash Flood WarningPUBCrowley, El Paso, Pueblo4 hr
Jul 14, 4:38 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 4:40 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 14, 4:45 PM MDTSpecial Weather StatementPUBLas Animas45 min
Jul 14, 4:48 PM MDTSpecial Weather StatementPUBChaffee42 min
Jul 14, 5:04 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 14, 5:12 PM MDTSpecial Weather StatementPUBCrowley33 min
Jul 14, 5:15 PM MDTFlash Flood WarningPUBEl Paso, Teller90 min
Jul 14, 5:15 PM MDTSpecial Weather StatementPUBAlamosa30 min
Jul 14, 5:25 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont50 min
Jul 14, 5:42 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr

Nearby

Flash Flood Watches in Colorado, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.